Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 19, 2007, 2:26 PM EDT for Delaware County, Ohio. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 19, 2007, 2:55 PM EDT
- In force
- 29 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Delaware County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 2:41 PM EDT | TSTM WND DMG | Delaware, OH | LARGE BRANCHES BROKEN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:19 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 191828
SVRILN
OHC041-191915-
/O.NEW.KILN.SV.W.0087.070619T1826Z-070619T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
226 PM EDT TUE JUN 19 2007
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN DELAWARE COUNTY IN CENTRAL OHIO...
* UNTIL 315 PM EDT.
* AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OSTRANDER...MOVING
NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
DELAWARE...
ASHLEY...
IN ADDITION...RADNOR...STRATFORD...DELAWARE STATE PARK...
LEONARDSBURG...KILBOURNE AND OLIVE GREEN ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 4035 8331 4018 8322 4031 8279 4035 8277
4037 8292 4042 8292 4043 8301
$$1 follow-up statement
000
WWUS51 KILN 191855
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
255 PM EDT TUE JUN 19 2007
OHC041-191905-
/O.CAN.KILN.SV.W.0087.000000T0000Z-070619T1915Z/
DELAWARE OH-
255 PM EDT TUE JUN 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN DELAWARE COUNTY HAS
BEEN CANCELLED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW
SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 4035 8331 4018 8322 4031 8279 4035 8277
4037 8292 4042 8292 4043 8301
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 1:51 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 19, 1:51 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 151 PM EDT TUE JUN 19 2007 .SYNOPSIS... A FRONTAL SYSTEM WILL PUSH ACROSS THE GREAT LAKES AND OHIO VALLEY REGION TODAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND AHEAD OF THIS FRONT. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT...BRINGING DRIER AND SOMEWHAT COOLER AIR TO THE AREA. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... CDFNT IS OVR IL ATTM WITH A LITTLE PREFRONTAL TROF INTO INDIANA. AREA OF SHRA WITH EMBEDDED TS IS MOVING E THRU INDIANA. MODELS ARE INDICATING THAT AN AREA OF CONVERGENCE AHEAD OF FRONT WILL KEEP POPS UP THIS AFTN. LOOKING AT RADAR STRUCTURE THERE APPEARS TO BE A LULL IN CNTRL IN...AND AM CONCERNED THAT IT MIGHT NOT FILL IN. WASNT CONFIDENT ENUF TO LOWER POPS HOWEVER. WILL KEEP FORECAST AS IS FOR NOW...SO NO ZFP UPDATE THIS MRNG. SITES && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... THE FRONTAL SYSTEM SHOULD BE EXITING THE AREA TO OUR EAST- SOUTHEAST AT THE BEGINNING OF THIS PERIOD. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST...ALLOWING DRIER AND SOMEWHAT COOLER CONDITIONS TO DOMINATE OUR WEATHER INTO THURSDAY. MODELS HAVE BEEN TRENDING TOWARD DROPPING A WEAKENING FRONT INTO OUR FORECAST AREA ON THURSDAY. WITH SOME BOUNDARY LAYER CONVERGENCE AND AN AXIS OF MODERATE INSTABILITY TAKING SHAPE...FELT IT APPROPRIATE TO ADD A SLIGHT CHANCE OF POPS FOR THURSDAY. AT THE CURRENT TIME...HAVE KEPT THIS CHANCE ACROSS THE NORTHERN HALF OF THE AREA. && .LONG TERM /FRIDAY THROUGH TUESDAY/... UPR LVL FLO WILL AMPLIFY ACRS CONUS BY LATE WEEK AS STRONG RIDGE BUILDS OVER THE CNTRL/HIGH PLAINS AND BEGINS TO BUILDS EAST TOWARDS REGION. PLACEMENT AND STRENGTH OF RIDGE WILL PLAY A MAJOR ROLE IN TEMPS AND PCPN CHANCES FOR THE REMAINDER OF THE EXTENDED PERIOD FROM FRI ON. MODEL CONSENSUS IN GOOD AGREEMENT IN BRINGING A S/WV AROUND THE TOP OF THE RIDGE THRU THE UPR MISSISSIPPI VLY FRI...AND DROPPING SE INTO OH VLY FOR LATE FRI NIGHT/SAT. THIS PATTERN SUGGESTS POTENTIAL MCS TRACKING FROM NRN PLAINS ERLY FRI SE INTO FCST AREA FOR SAT. SINCE THIS IS STILL 4-5 DAYS AWAY AT THIS POINT...WILL INTRODUCE 30 POPS FOR FRI NIGHT/SAT FOR ENTIRE FCST AREA. MORE DETAIL AND HIGHER POPS WILL BE ADDED OVER THE NEXT SVRL DAYS. WX PATTERN THEN BECOMES HIGHLY UNCERTAIN FOR THE SECOND HALF OF THE WEEKEND INTO ERLY NEXT WEEK...AND AS MENTIONED ABV BECOMES DEPENDENT ON STRENGTH AND LOCATION OF THE RIDGE. AT THIS POINT APPEARS TWO POSSIBLE SCENARIOS SET UP FOR SUN/MON. THE FIRST POSSIBILITY IS THAT FCST AREA REMAINS ON THE PERIPHERY OF THE RIDGE WITH CORE OF THE HIGHEST HGTS FOCUSED ACRS THE MID MISSISSIPPI VLY. THIS WOULD OPEN THE REGION TO POTENTIAL MCS ACTIVITY (RIDGE RIDERS) AROUND THE RIDGE IN NW FLO. SECOND POSSIBLE SCENARIO IS THAT THE RIDGE CONTINUES TO BUILD INTO OH VLY FOR ERLY NEXT WEEK...RESULTING IN ANY MCS ACTIVITY BEING SHIFTED NORTH INTO GRT LKS REGION AND LEAVING FCST AREA WITH DRY WX AND INCREASINGLY HOT AND HAZY CONDITIONS. AN OUTSIDE THIRD POSSIBILITY WOULD BE A COMBINATION OF THE TWO ABV SCENARIOS WITH MCS ACTIVITY AFFECTING NRN PORTIONS OF FCST AREA...WHILE FURTHER SOUTH IT REMAINS HOT AND DRY UNDER RIDGE. MAJORITY OF THE EXTENDED MODELS ARE FAVORING AN EXPANSION OF THE UPR RIDGE INTO THE REGION BY ERLY NEXT WEEK. THAT COMBINED WITH ANTECEDENT DRY CONDITIONS OVER THE LAST 2-3 MONTHS SUPPORTS TRENDING TOWARDS SCENARIO #2...WITH DRY AND INCREASINGLY HOT WX. HAVE MAINTAINED 20 POPS ON SUN AND ACRS THE NORTH AGAIN ON MON WITH STILL PLENTY OF UNCERTAINTY IN HOW FAR NORTH MCS ACTIVITY WOULD BE DISPLACED AROUND PERIPHERY OF RIDGE. STRENGTH OF THE RIDGE REMAINS IN QUESTION...WITH 12Z OP GFS MOST AGGRESSIVE IN BRINGING 500MB HGTS TO NEAR 5980M AND 850 TEMPS TO 21-22C IN SRN FCST AREA. HAVE LEANED TOWARDS CONSENSUS SOLN WHICH IS NOT AS ROBUST IN RAISING MID LVL HGTS INTO OH VLY BY ERLY NEXT WEEK. MORE TEMPERED SOLN STILL SUPPORTS A BUMP UP IN AFTN HIGHS TO L90S FOR SUN/MON. IF ANYTHING CLOSE TO 12Z OP GFS SOLN VERIFIES WITH REGARDS TO THERMAL FIELDS...M90S TO U90S WOULD NOT BE OUT OF THE QUESTION. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... CONVECTION IS CONCENTRATED AHEAD OF PREFRONTAL TROF LOCATED FROM NR TOL-MIE-BMG ATTM. IT APPEARS THAT NOTHING WANTS TO FORM BETWEEN THE TROF AND THE REAL CDFNT IN NW INDIANA...THEREFORE WILL END THE PCPN WITH TROF PASSAGE. HAVE THE BACK EDGE OF THE CONVECTION TIMED TO KDAY-KCVG AROUND 19Z AND KCMH-KLCK BY 21Z. RADAR TRENDS AND OBS ARE INDICATING MVFR CONDITIONS IN THE TSTM. CIGS IMPROVE RAPIDLY BEHIND THE CONVECTION...UP TO BKN050 OR HIGHER FOR AN HOUR OR TWO...BEFORE CLEAR SKIES WORK IN. MIGHT BE SOME MVFR FOG LATE TONIGHT...BUT WITH OVERALL DRYNESS OF THE GROUND....WILL LEAVE OUT FOR NOW. NAM MODEL IS A LITTLE MORE GUNG HO WITH H8 MOISTURE TOMORROW IN THE NW FLOW. LOOKING AT SATELLITE... THIS MIGHT BE A LITTLE OVERDONE. WENT WITH FEW-SCT CU AFT 14Z. OUTLOOK...TSTM POSSIBLE SATURDAY. SITES && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jun 19, 12:30 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 1230 PM EDT TUE JUN 19 2007 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ034-035-042>044-051>053- 060>062-070>074-077>082-088-201630- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-MERCER-AUGLAIZE-DARKE-SHELBY- LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER-WARREN- CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 1230 PM EDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL AFFECT THE AREA TODAY...IN ADVANCE OF AN APPROACHING FRONTAL SYSTEM. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS TODAY...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS. OHZ026-045-046-054>056-063>065-201630- HARDIN-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD- 1230 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 418 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER CONDITIONS.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 1:41 PM EDT | Severe Thunderstorm Warning | ILN | Champaign, Clark | 39 min |
| Jun 19, 2:00 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 45 min |
| Jun 19, 2:42 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 48 min |
| Jun 19, 3:09 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland | 36 min |
| Jun 19, 5:28 PM EDT | Severe Thunderstorm Warning | ILN | Scioto | 28 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.